Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at May 27, 2015, 3:46 PM CDT for 4 counties in Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2015, 3:46 PM CDT (20:46 UTC)
- Expired
- May 27, 2015, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 143 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 6:40 PM CDT | FLASH FLOOD | 2 N Canadian, TX | TWO FEET OF WATER COVERING HIGHWAY 83 NEAR BIG TIMBER CREEK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 174 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
430 WGUS54 KAMA 272046 FFWAMA TXC211-295-357-393-280000- /O.NEW.KAMA.FF.W.0008.150527T2046Z-150528T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 346 PM CDT WED MAY 27 2015 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS... NORTHERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS... SOUTHERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 700 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A THUNDERSTORM WITH VERY HEAVY RAINFALL 11 MILES NORTHWEST OF CANADIAN. DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST HOUR WITH ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR. WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... CANADIAN... LAKE MARVIN... GLAZIER... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. && LAT...LON 3597 10075 3619 10069 3606 10000 3577 10000 $$ SIMPSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:20 PM CDT, 26 minutes earlier.
Area forecast discussion, May 27, 3:20 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 320 PM CDT WED MAY 27 2015 .DISCUSSION... CONVECTION HAS INITIATED OVER THE NORTHEASTERN TEXAS PANHANDLE. STORMS WILL DEVELOP QUICKLY AND LIKELY BECOME SEVERE OVER THE FAR EASTERN PANHANDLES THIS EVENING. VERY IMPRESSIVE SURFACE BASED CAPE VALUES OF 3000-4500 J/KG ARE PRESENT...AND A MODERATE AMOUNT OF WIND SHEAR...THOUGH MAINLY OF THE DIRECTIONAL VARIETY. THIS SHOULD BE ENOUGH TO SUPPORT SEVERE STORMS WITH MAINLY LARGE HAIL AND DAMAGING WIND THE PRIMARY THREATS...THOUGH A FEW TORNADOES ARE POSSIBLE AS WELL. STORMS WILL BE SLOW TO MOVE AND HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL. FOR ADDITIONAL DETAILS ON TODAY'S SEVERE POTENTIAL...SEE MESOSCALE UPDATE IN PREVIOUS AFD. THE NEXT ROUND OF SHOWERS AND THUNDERSTORMS COMES TONIGHT AS THE UPPER LEVEL TROUGH OVER BAJA WILL CONTINUE MOVING INLAND...AND SHORTWAVE IMPULSES WILL CONTINUE TO MOVE AHEAD OF IT IN GENERALLY WESTERLY FLOW. THIS WILL KEEP CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE PANHANDLES THROUGH SATURDAY. A BIT DIFFICULT TO PICK OUT THE BETTER CHANCES DURING THIS PERIOD AS THE MAIN FORCING WILL BE LIKELY TIED TO SHORTWAVE ENERGY THAT HAS YET TO BE RESOLVED CLEARLY...AND AS SUCH...DID NOT DEVIATE MUCH FROM PREVIOUS FORECAST. ONE POSSIBILITY ARE THE AFTERNOONS AND EVENINGS OVER THE EASTERN PANHANDLES AGAIN AS SURFACE CONVERGENCE REMAINS IN PLACE...THOUGH SOME QUESTION AS TO WHETHER THAT AREA WILL BE IN THE PANHANDLES OR FURTHER EAST OVER OKLAHOMA. DEWPOINTS IN THE MID-60S ARE EXPECTED TO REMAIN SIMILAR TO TODAY'S PLACEMENT...AS WELL AS FORECASTED SURFACE BASED CAPE VALUES UPWARDS OF 2000 J/KG. THIS COULD BE LIMITED THOUGH BY LEFTOVER CLOUDS FROM ANY CONVECTION THAT FORMS OVERNIGHT TONIGHT. MOST CLEAR SIGNAL APPEARS TO BE FRIDAY AFTERNOON/EARLY SATURDAY MORNING AS WHAT IS LEFT OF THE TROUGH MOVES EASTWARD OVER THE PANHANDLES. ALSO APPEARS A SURFACE FRONT COULD PROVIDE SOME ADDITIONAL FORCING DURING THIS PERIOD. WIDESPREAD HEAVY RAIN IS POSSIBLE FROM ANY THUNDERSTORMS WE SEE DURING THE NEXT SEVERAL DAYS. BY SUNDAY....UPPER LEVEL RIDGING BEGINS TO BUILD OVER THE FOUR CORNERS REGION WITH DRY NORTHWEST FLOW OVER THE PANHANDLES TO START THE WEEK. THIS SHOULD KEEP OUR AREA FAIRLY DRY...THOUGH ANY CONVECTION THAT FORMS UPSTREAM COULD MOVE INTO THE NORTHWESTERN PORTIONS OF THE PANHANDLES UNDER THIS FLOW REGIME. THE CENTER OF THE RIDGE STARTS PUSHING EAST AND BREAKING DOWN SOMEWHAT ON TUESDAY AS A DEEP UPPER LEVEL TROUGH MOVES INTO THE WEST COAST. ELSENHEIMER && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 60 75 58 76 56 / 40 60 40 20 50 BEAVER OK 62 79 61 78 56 / 50 60 50 40 50 BOISE CITY OK 58 77 55 74 52 / 30 30 30 20 50 BORGER TX 63 78 61 78 57 / 30 50 40 30 50 BOYS RANCH TX 61 77 59 78 56 / 30 60 40 20 50 CANYON TX 60 75 58 77 57 / 40 60 40 20 50 CLARENDON TX 61 77 60 78 58 / 50 60 50 30 70 DALHART TX 59 77 57 76 54 / 30 50 30 20 50 GUYMON OK 61 79 59 77 54 / 40 40 40 30 50 HEREFORD TX 59 77 58 78 56 / 30 60 40 20 50 LIPSCOMB TX 63 77 62 77 57 / 50 60 50 40 50 PAMPA TX 60 74 59 76 56 / 40 60 50 30 50 SHAMROCK TX 62 77 61 77 59 / 40 60 60 40 70 WELLINGTON TX 65 78 62 79 61 / 50 60 60 40 70 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/18
Hazardous weather outlook, May 27, 3:04 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 304 PM CDT WED MAY 27 2015 OKZ001>003-TXZ001>020-280815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 304 PM CDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS THE EASTERN OKLAHOMA AND TEXAS PANHANDLES. SOME THUNDERSTORMS WILL BECOME SEVERE WITH LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS THE MAIN THREATS...AND A LOW THREAT FOR TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE LIKELY ON THURSDAY...WITH A FEW SEVERE THUNDERSTORMS POSSIBLE. THUNDERSTORM CHANCES WILL CONTINUE FRIDAY AND INTO SATURDAY BEFORE A DRIER PATTERN DEVELOPS THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT AND AGAIN ON THURSDAY. ELSENHEIMER
In the hours before
Local storm report, May 27, 3:10 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 5 S WOLF CREEK PARK 36.14N 100.65W
05/27/2015 M1.00 INCH OCHILTREE TX STORM CHASER
HAIL TO THE SIZE OF QUARTERS WAS FALLING.
&&
EVENT NUMBER AMA1500471
FENNERLocal storm report, May 27, 3:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT WED MAY 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 12 NNW CANADIAN 36.07N 100.47W
05/27/2015 E1.25 INCH LIPSCOMB TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1500472
CLKSpecial weather statement, May 27, 3:45 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
345 PM CDT WED MAY 27 2015
OKZ002-003-272145-
BEAVER OK-TEXAS OK-
345 PM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEAVER AND EXTREME
EASTERN TEXAS COUNTIES UNTIL 445 PM CDT...
AT 342 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF TURPIN...OR 18 MILES SOUTH OF
LIBERAL...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURPIN... MOCANE... FORGAN...
FLORIS... BOYD...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3669 10068 3670 10088 3677 10098 3700 10086
3700 10039
TIME...MOT...LOC 2045Z 224DEG 11KT 3679 10086
NFThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 2:36 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 24 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 62 min |
| May 27, 3:23 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 52 min |
| May 27, 3:53 PM CDT | Special Weather Statement | AMA | Armstrong | 67 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 54 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 60 min |
| May 27, 4:44 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 91 min |
| May 27, 4:47 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 58 min |
| May 27, 4:51 PM CDT | Tornado Warning | AMA | Hemphill | 39 min |
| May 27, 5:07 PM CDT | Special Weather Statement | AMA | Armstrong | 53 min |
| May 27, 5:21 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 54 min |
| May 27, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Roberts | 53 min |
| May 27, 5:31 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 44 min |
| May 27, 5:35 PM CDT | Flash Flood Warning | AMA | Armstrong | 3 hr |
| May 27, 5:41 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson | 49 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 63 min |
| May 27, 5:51 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Lipscomb, Ochiltree, Roberts | 69 min |
| May 27, 5:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 61 min |
| May 27, 6:12 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 48 min |
| May 27, 6:36 PM CDT | Areal Flood Advisory | AMA | Hartley, Oldham | 3 hr |
| May 27, 6:48 PM CDT | Special Weather Statement | AMA | Armstrong | 57 min |
| May 27, 6:50 PM CDT | Flash Flood Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 3 hr |
| May 27, 6:57 PM CDT | Tornado Warning | AMA | Hemphill, Lipscomb | 48 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.